MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACH PLATINUM; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR-18 DETACH PLATINUM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-682050-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer for evaluation.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during a peripheral coil embolization procedure, the embolization coil detached in the microcatheter.The coil was removed in its entirety together with the microcatheter.There was no reported patient injury or additional intervention.
 
Additional Manufacturer Narrative
The investigation of the returned implant found the monofilament to contain a stretched tail profile, which is consistent with the implant separating from the pusher due to excessive tensile force rather than a thermal detachment using a detachment controller.The delivery pusher was not returned for evaluation.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR-18 DETACH PLATINUM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key10953717
Report Number2032493-2020-00362
Device Sequence Number11592504
Product Code HCG
UDI-Device Identifier00810170017834
UDI-Public(01)00810170017834(11)200228(17)250131(10)2002285K5
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number45-682050-L
Device Catalogue Number45-682050
Device Lot Number2002285K5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1